My mother is 74 yrs. old is on the following medications for heart, high blood
pressure, diabetes (insulin dependant). She takes Cozaar 50mg., coumadin 2.5
mg., miacalcin, furosemide, Lanoxin, Rezulin 600mg.
She is loosing her hair. Is this normal? And is this possibly some drug
Hair loss, or alopecia, in your mother's case could either be due to aging-related changes, or possibly has occurred as a side effect of medications. I've done a search of the reported adverse events associated with the medications you've listed and have found the following information: less than one percent of patients treated with cozaar (losartan) experienced hair loss. It is difficult to be certain whether this hair loss would have occurred in the absence of the medication (naturally occuring), or whether it was truly associated with the medication.
Two options she could consider would include seeing a dermatologist to examine the pattern of hair loss and determine what mechanism (age-related changes, or medications) is most likely. Secondly, she could discuss with her doctor stopping the cozaar (by substituting this with another class of blood pressure medications) and watching whether this change in the medicines is helpful.
Information in the Heart Forum is for general purposes only. Specific diagnoses and therapies can only be provided by your physician.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.